Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 169, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 11, 2011, 8:17 PM CDT for Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 8:17 PM CDT (01:17 UTC)
- Expired
- Jul 11, 2011, 8:45 PM CDT
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1746 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
738
WUUS54 KLIX 120117
SVRLIX
LAC091-105-120145-
/O.NEW.KLIX.SV.W.0169.110712T0117Z-110712T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
817 PM CDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF GREENSBURG...
NORTHWESTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 845 PM CDT
* AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KENTWOOD...OR 13 MILES NORTHEAST OF GREENSBURG...AND MOVING
SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROSELAND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3096 9034 3072 9047 3083 9069 3100 9056
3100 9043
TIME...MOT...LOC 0117Z 029DEG 7KT 3092 9048
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:44 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 11, 3:44 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 344 PM CDT MON JUL 11 2011 .SHORT TERM... TYPICAL SEA BREEZE SHOWERS CONTINUE TO DEVELOP AND DISSIPATE MAINLY ACROSS COASTAL PARISHES OF LOUISIANA. A FEW OF THESE MAY PRODUCE GUSTY WINDS AND BRIEF HEAVY DOWNPOURS BUT FOR THE MOST PART WILL BE FAIRLY DOCILE. THE MAIN CONCERN WILL BE THE MORE ROBUST CONVECTION THAT HAS DEVELOPED OVER SOUTHERN MISSISSIPPI AND ALABAMA. THIS ACTIVITY HAS BEEN SLOWLY PROGRESSING SOUTHWESTWARD. BOTH HRRR AND NCEP/WRF MODELS INDICATE THAT A LINE WILL DEVELOP AND PROGRESS SWWD ACROSS THE CWA THIS EVENING. BASED ON GOOD INITIALIZATION AND CONTINUED ACCURACY OVER THE LAST FEW HOURS DOES GIVE SOME CONFIDENCE IN THIS PLAYING OUT. REALLY NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER WITH THIS...HOWEVER...A WIDE SWATH OF SUBSTANTIAL AND MUCH NEEDED RAINFALL COULD OCCUR. THE CONVECTION SHOULD DISSIPATE FAIRLY RAPIDLY AS IT NEARS BTR AND NEW. .LONG TERM... UPPER LEVEL RIDGE WILL GRADUALLY SHIFT BACK WEST BY MID WEEK AND THEN TOWARDS THE MID MISS VALLEY BY THE WEEKEND. THIS IS GREAT NEWS IN TERMS OF INCREASED RAIN CHANCES THROUGH THE WEEK. EXPECT ANYWHERE FROM 40 TO 60 PCT CHANCE THROUGH THE PERIOD. THE NOT SO GOOD NEWS IS THAT IF YOU ARE NOT UNDER A SHOWER OR STORM...EXPECT HOT TEMPS WITH HEAT INDICES NEAR 105 DEGREES. MEFFER && .AVIATION... CONTINUING TO MONITOR A DEVELOPING MCS MOVING AROUND THE PERIPHERY OF THE RIDGE OUT OF OF ALABAMA THIS AFTERNOON. HIGH RESOLUTION MODELS CONTINUE TO INDICATE THIS AREA OF MULTICELLULAR CONVECTION CONSOLIDATING INTO A QLCS STRUCTURE THROUGH THE EARLY EVENING. STRONG UPPER IMPULSE IN THE NE AND NC GULF OF MEXICO WAS SPREADING A LARGE ANVIL CANOPY DOWNSTREAM TO INHIBIT INLAND CONVECTION A BIT...BUT THIS INFLUENCE WILL LIKELY WEAKEN IN TIME. WILL MAINTAIN TEMPO CONVECTION GROUPS FOR EXPECTED ORGANIZED CONVECTION MAINLY AT KGPT...KPQL...KHSA...KASD THROUGH ABOUT 02Z. OTHER LOCATIONS MAY SEE CONVECTION AS WELL BUT DIFFICULT TO DETERMINE HOW MUCH THE UPPER CANOPY WILL LIMIT THINGS FARTHER SOUTH AND WEST. MOST ACTIVITY SHOULD DISSIPATE BY 05Z WITH VFR CONDITIONS THEREAFTER AS AIRMASS GETS A THOROUGH WORKOVER. 24/RR && .MARINE... SURFACE RIDGE WILL REMAIN PARKED OVER THE SERN GULF THROUGH THIS WEEK AND THEN SHIFT NORTHWARD OVER THE WEEKEND. THIS WILL LEND TO FAIRLY LIGHT WINDS AND GENERALLY SOUTHWEST DEPENDING ON THE TIME PERIOD. WINDS WILL MOSTLY REMAIN ONSHORE BUT WITH SUCH A WEAK PATTERN IN PLACE CLOSE TO THE SHORE WINDS WILL VARY FROM ONSHORE DURING THE AFTN AND EARLY EVN TO BECOMING MORE PARALLEL TO SHORE AND POSSIBLY SLIGHTLY OFFSHORE DURING THE EARLY TO MID MORNING HRS. EXPECT THAT NOCTURNAL INCREASE IN THE WINDS OVER THE WATERS TO OCCUR BUT WINDS WILL BACK DOWN AROUND 15Z. SEAS/WAVES WILL BE A NON ISSUE LIKELY AROUND 1-2 FT. AS FOR TIDES...TIDAL RANGES WILL CONTINUE TO INCREASE A TAD FOR THE NEXT FEW DAYS BUT NO ISSUES EXPECTED THX TO THE LIGHT ONSHORE FLOW. CAB/MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 75 95 74 95 / 20 40 30 50 BTR 77 95 77 95 / 20 40 20 50 ASD 76 94 76 93 / 30 40 30 50 MSY 78 93 78 92 / 20 40 30 50 GPT 77 93 77 93 / 30 50 30 50 PQL 76 96 76 94 / 30 50 30 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 11, 7:18 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 718 PM CDT MON JUL 11 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-130030- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 718 PM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHERN MISSISSIPPI WILL CONTINUE TO PRODUCE THUNDERSTORMS OVER PORTIONS OF COASTAL AND SOUTHWEST MISSISSIPPI AS A WELL AS PORTIONS OF SOUTHEAST LOUISIANA MAINLY NORTH OF INTERSTATE 12 AND EAST OF INTERSTATE 55. THESE THUNDERSTORMS WILL ALSO PUSH OFFSHORE INTO THE SOUNDS AND COASTAL WATERS. THESE THUNDERSTORMS ARE EXPECTED TO REMAIN WEAK...PRODUCING OCCASIONAL LIGHTNING STRIKES AND WINDS GUSTING TO 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SUNDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON HOURS. THE MAIN THREATS WILL BE DAMAGING WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN. WATERSPOUT ACTIVITY WILL BE POSSIBLE OVER MARINE AREAS. HEAT INDEX VALUES SHOULD REMAIN AROUND 105 DEGREES EACH AFTERNOON THROUGH MUCH OF THE WEEK OUTSIDE OF RAIN AREAS. THOSE WITH OUTDOOR PLANS SHOULD TAKE CAUTION TO REMAIN HYDRATED AND KNOW WHEN TO GO INDOORS TO COOL OFF. NEVER LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES EVEN FOR A FEW MINUTES. REMEMBER...BEAT THE HEAT...CHECK THE BACK SEAT. MINOR FLOODING WILL CONTINUE ALONG THE ATCHAFALAYA RIVER AT MORGAN CITY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 32
In the hours before
Special weather statement, Jul 11, 4:49 PM CDT, 3 hours 28 minutes before
MSZ082-112230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 449 PM CDT MON JUL 11 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING JACKSON COUNTY... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 13 MILES NORTH OF ESCATAWPA...OR ABOUT 4 MILES NORTHEAST OF WADE...MOVING SOUTHWEST AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...WADE...ESCATAWPA AND VANCLEAVE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jul 11, 5:57 PM CDT, 2 hours 20 minutes before
MSZ081-120000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 557 PM CDT MON JUL 11 2011 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING HARRISON COUNTY... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF WIGGINS TO 16 MILES NORTH OF ST. MARTIN...MOVING SOUTHWEST AT 5 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... SAUCIER THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 11, 7:43 PM CDT, 34 minutes before
LAZ039-071-120145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 743 PM CDT MON JUL 11 2011 ...STRONG THUNDERSTORM MOVING WEST AFFECTING WASHINGTON PARISH... TANGIPAHOA PARISH... AT 740 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF FRANKLINTON...OR ABOUT OVER MOUNT HERMAN...MOVING WEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...TANGIPAHOA AND KENTWOOD THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 11, 8:11 PM CDT, 6 minutes before
LAZ037-071-120215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 811 PM CDT MON JUL 11 2011 ...STRONG THUNDERSTORM MOVING WEST AFFECTING ST. HELENA PARISH... TANGIPAHOA PARISH... AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES NORTHEAST OF GREENSBURG...OR ABOUT OVER KENTWOOD...MOVING WEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...KENTWOOD... TANGIPAHOA...GREENSBURG...EASLEYVILLE AND DARLINGTON THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:52 AM CDT | Special Marine Warning | LIX | 23 min | |
| Jul 12, 6:41 AM CDT | Special Marine Warning | LIX | 34 min | |
| Jul 12, 6:47 AM CDT | Special Marine Warning | LIX | 28 min | |
| Jul 12, 7:26 AM CDT | Special Marine Warning | LIX | 34 min | |
| Jul 12, 7:45 AM CDT | Special Marine Warning | LIX | 45 min | |
| Jul 12, 7:48 AM CDT | Special Marine Warning | LIX | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.